Alert archive / Oklahoma / Red Flag Warnings in 2014
Red Flag Warning 22, NWS Norman, OK
NWS Norman, OK issued this red flag warning at Apr 13, 2014, 4:30 AM CDT for 7 counties in Texas; 13 counties in Oklahoma. It took effect at Apr 13, 2014, 11:00 AM CDT. It was in force for 9 hr. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 13, 2014, 4:30 AM CDT (09:30 UTC)
- In effect from
- Apr 13, 2014, 11:00 AM CDT
- Expired
- Apr 13, 2014, 8:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Norman, OK
Counties Beckham County, OK, Caddo County, OK, Canadian County, OK, Comanche County, OK, Cotton County, OK, Grady County, OK, Greer County, OK, Harmon County, OK, Jackson County, OK, Kiowa County, OK, Stephens County, OK, Tillman County, OK, Washita County, OK, Archer County, TX, Baylor County, TX, Foard County, TX, Hardeman County, TX, Knox County, TX, Wichita County, TX, Wilbarger County, TX
The radar
The Altus AFB radar (KFDR), 18 km from the middle of the area, began a volume at 09:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 13, 5:35 PM CDT | HAIL 1.75 | 15 Se Rush Springs, OK | 11 EAST OF HWY 81 |
| Apr 13, 5:58 PM CDT | TORNADO | 8 Nne Velma, OK | VERY BRIEF...REPORTED VIA KWTV |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 9.5 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 766 J/kg
- Mixed-layer CIN
- -239 J/kg
- Mixed-layer LCL
- 1340 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 161 m²/s²
- 0-3 km storm-relative helicity
- 310 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
906 WWUS84 KOUN 130930 RFWOUN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 430 AM CDT SUN APR 13 2014 OKZ021>023-033>038-044-TXZ083>089-131730- /O.UPG.KOUN.FW.A.0020.140413T1600Z-140414T0100Z/ /O.NEW.KOUN.FW.W.0022.140413T1600Z-140414T0100Z/ BECKHAM-WASHITA-CADDO-HARMON-GREER-KIOWA-JACKSON-TILLMAN-COMANCHE- COTTON-HARDEMAN-FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER- 430 AM CDT SUN APR 13 2014 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 8 PM CDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR PARTS OF WESTERN NORTH TEXAS AND SOUTHWEST OKLAHOMA... * WIND...SOUTHWEST 20 TO 25 MPH...GUSTS OVER 30 MPH. WIND SHIFTING TO THE NORTH BEHIND A COLD FRONT THIS AFTERNOON AND EVENING. THE WIND SHIFT MAY BE ABRUPT. * HUMIDITY...10 TO 20 PERCENT AHEAD OF THE COLD FRONT. * TEMPERATURE...85 TO 93 DEGREES F...FALLING RAPIDLY BEHIND THE COLD FRONT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... FIRES MAY START EASILY AND SPREAD RAPIDLY. REPORT SMOKE OR FIRE TO YOUR LOCAL FIRE DEPARTMENT. && $$
3 follow-up statements
243 WWUS84 KOUN 131842 RFWOUN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 142 PM CDT SUN APR 13 2014 OKZ021-022-131945- /O.CAN.KOUN.FW.W.0022.000000T0000Z-140414T0100Z/ BECKHAM-WASHITA- 142 PM CDT SUN APR 13 2014 ...RED FLAG WARNING IS CANCELLED FOR WEST CENTRAL OKLAHOMA. A COLD FRONT HAS BROUGHT COOLER AND MORE HUMID AIR. $$ OKZ024-027-039-140100- /O.EXA.KOUN.FW.W.0022.000000T0000Z-140414T0100Z/ CANADIAN-GRADY-STEPHENS- 142 PM CDT SUN APR 13 2014 ...RED FLAG WARNING IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY|... * WIND...SOUTHWEST 20 TO 25 MPH...GUSTS OVER 30 MPH. WIND SHIFTING TO THE NORTH BEHIND A COLD FRONT THIS AFTERNOON AND EVENING. THE WIND SHIFT MAY BE ABRUPT. * HUMIDITY...10 TO 20 PERCENT AHEAD OF THE COLD FRONT. * TEMPERATURE...85 TO 93 DEGREES F...FALLING RAPIDLY BEHIND THE COLD FRONT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... FIRES MAY START EASILY AND SPREAD RAPIDLY. REPORT SMOKE OR FIRE TO YOUR LOCAL FIRE DEPARTMENT. && $$ OKZ023-033>038-044-TXZ083>089-140100- /O.CON.KOUN.FW.W.0022.000000T0000Z-140414T0100Z/ CADDO-HARMON-GREER-KIOWA-JACKSON-TILLMAN-COMANCHE-COTTON-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER- 142 PM CDT SUN APR 13 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR... * WIND...SOUTHWEST 20 TO 25 MPH...GUSTS OVER 30 MPH. WIND SHIFTING TO THE NORTH BEHIND A COLD FRONT THIS AFTERNOON AND EVENING. THE WIND SHIFT MAY BE ABRUPT. * HUMIDITY...10 TO 20 PERCENT AHEAD OF THE COLD FRONT. * TEMPERATURE...88 TO 94 DEGREES F...FALLING RAPIDLY BEHIND THE COLD FRONT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... FIRES MAY START EASILY AND SPREAD RAPIDLY. REPORT SMOKE OR FIRE TO YOUR LOCAL FIRE DEPARTMENT. && $$
476 WWUS84 KOUN 132121 RFWOUN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 421 PM CDT SUN APR 13 2014 OKZ023-024-027-033>036-038-039-132230- /O.CAN.KOUN.FW.W.0022.000000T0000Z-140414T0100Z/ CADDO-CANADIAN-GRADY-HARMON-GREER-KIOWA-JACKSON-COMANCHE-STEPHENS- 421 PM CDT SUN APR 13 2014 ...RED FLAG WARNING IS CANCELLED FOR GUSTY WINDS AND LOW HUMIDITY FOR PART OF SOUTHWEST AND WEST CENTRAL OKLAHOMA. HIGHER HUMIDITY HAS OVERSPREAD THE AREA BEHIND A STRONG COLD FRONT. GUSTY NORTH WINDS WILL CONTINUE THROUGH THE NIGHT. $$ OKZ037-044-TXZ083>089-140100- /O.CON.KOUN.FW.W.0022.000000T0000Z-140414T0100Z/ TILLMAN-COTTON-HARDEMAN-FOARD-WILBARGER-WICHITA-KNOX-BAYLOR- ARCHER- 421 PM CDT SUN APR 13 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY... * WIND...SOUTHWEST 20 TO 25 MPH...GUSTS OVER 30 MPH. WIND SHIFTING TO THE NORTH BEHIND A COLD FRONT BY 6 PM. THE WIND SHIFT MAY BE ABRUPT. * HUMIDITY...10 TO 20 PERCENT AHEAD OF THE COLD FRONT. * TEMPERATURE...88 TO 94 DEGREES...FALLING RAPIDLY BEHIND THE COLD FRONT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... FIRES MAY START EASILY AND SPREAD RAPIDLY. REPORT SMOKE OR FIRE TO YOUR LOCAL FIRE DEPARTMENT. && $$
515 WWUS84 KOUN 140107 RFWOUN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 807 PM CDT SUN APR 13 2014 ...RED FLAG WARNING EXPIRED... .IMPROVING CONDITIONS HAVE ALLOWED THE RED FLAG WARNING TO EXPIRE. OKZ037-044-TXZ083>089-140215- /O.EXP.KOUN.FW.W.0022.000000T0000Z-140414T0100Z/ TILLMAN-COTTON-HARDEMAN-FOARD-WILBARGER-WICHITA-KNOX-BAYLOR- ARCHER- 807 PM CDT SUN APR 13 2014 ...RED FLAG WARNING HAS EXPIRED FOR GUSTY WINDS AND LOW HUMIDITY... THE RED FLAG WARNING IS NO LONGER IN EFFECT. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this red flag warning went out at Apr 13, 4:25 AM CDT, 5 minutes earlier.
Area forecast discussion, Apr 13, 4:25 AM CDT, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
425 AM CDT SUN APR 13 2014
.DISCUSSION...
ACTIVE WEATHER PATTERN IN THE SHORT TERM WITH SEVERE WEATHER
POTENTIAL...FIRE WEATHER CONCERNS...AS WELL AS FROST/FREEZE AND
WINTRY PRECIP THREAT. SCATTERED HIGH BASED SHOWERS/ISOLD TSTMS
DEVELOPING EARLY THIS MORNING IN ADVANCE OF LEAD S/W EJECTING OUT
OF THE SRN ROCKIES. THIS ACTIVITY WILL GRADUALLY SLIDE EASTWARD
THIS MORNING WITH MORE DEVELOPMENT POSSIBLE LATER TODAY. STRONG
COLD FRONT MOVING THROUGH KS/CO EARLY THIS MORNING IS EXPECTED TO
PUSH INTO NRN OK THIS MORNING AND CONTINUE SOUTH INTO SRN PARTS OF
THE FA BY LATE AFTERNOON. MOIST AIRMASS IN PLACE AHEAD OF THE
FRONT WITH DEWPOINTS INTO THE 60S OVER MOST OF CENTRAL/ERN OK THIS
MORNING. GOOD POTENTIAL FOR SEVERE STORMS DEVELOPING THIS AFTN/EVE
IN THE VICINITY OF THE ADVANCING FRONT AS WELL AS NEAR THE DRYLINE
PUSHING THROUGH CENTRAL OK GIVEN THE FAVORABLE SHEAR/INSTABILITY
PARAMETERS AS PER SWODY1. IN ADDITION TO THE SEVERE WX
THREAT...FIRE WX WILL ALSO BE AN ISSUE FOR SWRN PARTS OF THE FA.
SOARING TEMPS AND LOW RH BEHIND THE DRYLINE ALONG WITH STRONG SW
WINDS WILL RESULT IN CRITICAL FIRE WEATHER VALUES BEING MET AND
WILL KICK FIRE WEATHER WATCH TO A RED FLAG WARNING FOR TODAY.
FOCUS THEN SHIFTS TO COLD/WIND AND WINTER WX POTENTIAL TONIGHT
INTO MONDAY MORNING. MAIN AREA OF SHOWER/TSTMS FOCUSED NEAR THE
FRONT WILL MOVE SOUTHEAST OF THE FA DURING THE FIRST PART OF THE
NIGHT. LIGHT PRECIP WILL DEVELOP BACK INTO PARTS OF WESTERN OK AS
MAIN UPPER TROUGH APPROACHES. RAIN WILL LIKELY BECOME MIXED WITH
OR CHANGE TO SNOW IN PARTS OF NW OK LATE TONIGHT AND EARLY MONDAY
MORNING AS COLUMN COOLS WITH THE TROUGH MOVING OVER. DO NOT
EXPECT SIGNIFICANT ACCUMULATIONS GIVEN THE WARM GROUND TEMPS AND
MARGINAL AIR TEMPS. PRECIP WILL END DURING THE MORNING MONDAY AS
THE TROUGH MOVES THROUGH THE AREA. STRONG NORTH WINDS WILL OCCUR
BEHIND THE FRONT FROM LATE AFTERNOON THROUGH TONIGHT.
MORE WIDESPREAD FREEZING TEMPS EXPECTED MONDAY NIGHT. SKIES
EXPECTED TO CLEAR IN THE WAKE OF THE EXITING UPPER TROUGH AND
WINDS WILL DIMINISH MONDAY EVENING AS A SURFACE HIGH PRESSURE
RIDGE SETTLES OVER THE AREA. THIS WILL ALLOW TEMPS TO PLUMMET AND HAVE
EXPANDED THE FREEZE WATCH TO INCLUDE THE ENTIRE FA.
WARMER TEMPS EXPECTED ON TUESDAY AND WEDNESDAY. RAIN CHANCES
RETURN ON THURSDAY AS ANOTHER FRONT MOVES THROUGH THE AREA.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 82 38 47 27 / 50 40 30 0
HOBART OK 86 36 49 24 / 10 10 20 0
WICHITA FALLS TX 92 41 52 27 / 20 20 10 0
GAGE OK 71 32 46 24 / 30 50 30 0
PONCA CITY OK 78 35 46 26 / 80 30 40 0
DURANT OK 76 45 50 31 / 50 60 10 10
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...FREEZE WATCH FROM LATE MONDAY NIGHT THROUGH TUESDAY MORNING FOR
OKZ004>048-050>052.
FREEZE WARNING FROM 1 AM TO 9 AM CDT MONDAY FOR OKZ004-005-009-
010-014.
RED FLAG WARNING FROM 11 AM THIS MORNING TO 8 PM CDT THIS
EVENING FOR OKZ021>023-033>038-044.
TX...FREEZE WATCH FROM LATE MONDAY NIGHT THROUGH TUESDAY MORNING FOR
TXZ083>090.
RED FLAG WARNING FROM 11 AM THIS MORNING TO 8 PM CDT THIS
EVENING FOR TXZ083>089.
&&
03/02Hazardous weather outlook, Apr 12, 9:25 PM CDT, 7 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORMAN OK 925 PM CDT SAT APR 12 2014 OKZ004>048-050>052-TXZ083>090-131015- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 925 PM CDT SAT APR 12 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY .THUNDERSTORMS... A STORM SYSTEM AND STRONG COLD FRONT WILL RESULT IN INCREASING THUNDERSTORM CHANCES SUNDAY AFTERNOON THROUGH LATE SUNDAY NIGHT. STRONG TO SEVERE STORMS WITH DAMAGING WINDS AND LARGE HAIL WILL BE POSSIBLE SUNDAY THROUGH SUNDAY NIGHT MAINLY ALONG AND EAST OF INTERSTATE 35. .SEVERE OUTLOOK... THERE IS A MODERATE RISK OF SEVERE STORMS SUNDAY AFTERNOON THROUGH SUNDAY NIGHT ALONG AND EAST OF A LINE FROM PONCA CITY...TO SHAWNEE...TO ADA. THERE IS A SLIGHT RISK OF SEVERE STORMS SUNDAY AFTERNOON THROUGH SUNDAY NIGHT ALONG AND EAST OF A LINE FROM CHEROKEE TO LAWTON. .STRONG WINDS... STRONG NORTH WINDS...WITH GUSTS NEAR 40 TO PERHAPS 50 MPH....WILL LIKELY DEVELOP BEHIND A COLD FRONT SUNDAY AFTERNOON THROUGH SUNDAY NIGHT. .FREEZING TEMPERATURES... A MUCH COLDER AIRMASS WILL SETTLE SOUTH OVER THE AREA IN THE WAKE OF A COLD FRONT OVER THE WEEKEND. THIS MAY RESULT IN A LIGHT FREEZE ACROSS PARTS OF CENTRAL AND NORTHERN OKLAHOMA TUESDAY MORNING. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK. MBS
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 13, 11:46 AM CDT | Wind Advisory | OUN | Archer, Baylor, Clay, Foard, Hardeman, Knox and 2 more | 24 hr |
| Apr 13, 12:42 PM CDT | Freeze Warning | OUN | Clay | 44 hr |
| Apr 13, 12:42 PM CDT | Hard Freeze Warning | OUN | Archer, Baylor, Foard, Hardeman, Knox, Wichita and 1 more | 44 hr |
| Apr 13, 6:47 PM CDT | Special Weather Statement | OUN | Clay | 28 min |
| Apr 13, 4:48 AM CDT | Freeze Warning | OUN | Ellis, Harper, Roger Mills, Woods, Woodward | 28 hr |
| Apr 13, 1:50 PM CDT | Special Weather Statement | OUN | Kay | 25 min |
| Apr 13, 2:13 PM CDT | Special Weather Statement | OUN | Kay, Noble | 32 min |
| Apr 13, 2:43 PM CDT | Special Weather Statement | OUN | Kay, Logan, Noble, Payne | 32 min |
| Apr 13, 2:49 PM CDT | Severe Thunderstorm Warning | OUN | Noble, Payne | 41 min |
| Apr 13, 3:14 PM CDT | Special Weather Statement | OUN | Logan, Payne | 16 min |
| Apr 13, 3:24 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Logan, Payne | 51 min |
| Apr 13, 3:33 PM CDT | Special Weather Statement | OUN | Oklahoma | 27 min |
| Apr 13, 3:42 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Oklahoma | 33 min |
| Apr 13, 4:11 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Lincoln, McClain, Oklahoma, Pottawatomie | 49 min |
| Apr 13, 4:14 PM CDT | Special Weather Statement | OUN | Payne | 16 min |
| Apr 13, 4:34 PM CDT | Special Weather Statement | OUN | McClain | 26 min |
| Apr 13, 4:56 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Pottawatomie, Seminole | 49 min |
| Apr 13, 4:59 PM CDT | Special Weather Statement | OUN | McClain | 31 min |
| Apr 13, 5:01 PM CDT | Special Weather Statement | OUN | Lincoln | 14 min |
| Apr 13, 5:34 PM CDT | Severe Thunderstorm Warning | OUN | Garvin, Grady, Stephens | 41 min |
| Apr 13, 5:45 PM CDT | Special Weather Statement | OUN | Seminole | 30 min |
| Apr 13, 6:03 PM CDT | Tornado Warning | OUN | Carter, Garvin, Stephens | 27 min |
| Apr 13, 6:15 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Jefferson, Stephens | 45 min |
| Apr 13, 6:33 PM CDT | Special Weather Statement | OUN | Murray | 27 min |
| Apr 13, 6:52 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Jefferson, Love | 38 min |
| Apr 13, 6:59 PM CDT | Tornado Warning | OUN | Carter, Jefferson, Love | 31 min |
Nearby
Red Flag Warnings in Oklahoma, 2014Red Flag Warnings in Texas, 2014Every red flag warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.